Anyone had facial numbness?

I feel so freaked out am so tired of feeling like a hypochondriac and in a permenant state of anxiety.

I had tonsillitis,then a cold,then a sinus infection treated with antibiotics then thrush,now I have an eye infection of some sort in both eyes and coupled with this has been numbness down my face.

Then yesterday I went into anaphalyctic shock triggered by god knows what I have a shellfish allergy but hadn't eaten that we were supposed to go Christmas shopping but spent the last day without the kids in tow in the hospital.

Can't face going back to the doctors am supposed to be going away this weekend but just feel sick with anxiety about it all.My poor son I have just been leaving to watch tv barely interacting with as it all feels too much hubby is on leave after tour of Afghanistan haven't told him how I feel as everything is just ongoing and he is just losing patience with it all I'm no fun,I try to take my mind off it all but I can't.

I normally look forward to Christmas but now I just have no fun or fight left in me.

Sorry it's so long you're the only ones I talk to about this my mum who would have been my confidante and helped is no longer alive and I don't have anyone that I could really have a good cry to let it all out although I just have.

I guess that I'm worried that on top of this I've got another illness with no support.

Thank you all just for being there,I feel better already for that cryxx

10 Replies

oldestnewest
  • Not a proper answer - just a big hug! :-)

    xxx

  • I am sorry you are feeling so unwell. When you are undermedicated or are not on optimum meds you can develop other symptoms which GP's say 'nothing to do with thyroid'. since I have had hypo I do not believe them as all my problems (which happened after going on levo) have disappeared due to changing meds and taking enough. I had to go private unfortunately.

    Re your numbness - have you had your B12 Checked. Do not accept 'normal range' as we have to be towards the upper level. You can buy methylcobalamin B12 tablets or sublingual ones which go directly into your blood stream. Although I get injections of B12 I supplement too. You cannot overdose as your body excreted the excess.

    Have you posted your latest blood test results complete with ranges for members to comment. Also put your dose and I think you are on Levi.

    Best wishes

  • Hi. It sounds like you're going through the mill a bit at the moment. About a year and a half ago, I fell apart too. I was soooo ill with infections and had numbness and tingling in all my limbs and also my face on one side. My lips felt like I'd had a injection for a filling!! I assumed I had some dreadful degenerative illness, but a kindly GP (there are a few of them out there) took me seriously and did a full check on me and sent me to a neurologist and an endocrinologist. It turns out that, after all those expensive referrals, an MRI and electrical tests, that a dose increase from 100 to 125 mcg levothyroxine seemed to do the trick. Its unbelievable what this illness can do.

    After reading up on this website, I also started taking a load of supplements, including D and B12, so whether they have had an effect I don't know. I feel so much better today (apart from being freezing), and was absolutely shocked at how much I was affected by this.

    I do understand that you feel you're really feeling low, but you owe it to yourself and your family to try and sort it out. It may be as simple as a dose increase or a vitamin tablet, so please talk to someone who will try to help.

    I understand a little bit of what you are feeling, and do wish you all the best.

    Emma

  • I am sorry you are having such a bad time of things.

    When you have had a virus like that, maybe it isn't such a good time to be wondering if it is your thyroid medication (or lack of it)

    I have trouble with sinus's and find a Netti pot with a salt wash the best thing to use. I haven't had anti-biotics for mine since using the wash. As soon as a cold starts I use it.

    I also have had pins and needles+numbness on one side of my face. An increase in Thyroid meds has always helped even though it has come back at times.

    I sat next to a lady in the GP sugery the other day, she was underactive H and was complaining of pain in the bones of her face and jaw.

    I think this time of year may be adding to your anxiety. I really hope you will feel better soon.

    Chin up and try to have a nice Christmas. xx

  • I really feel for you, it's hard to cope when there is no-one to talk to. I know that with hypo you will always find that your body does not handle stress at all well - after all, a normal thyroid will shoot out a bit more thyroxine to meet the increased demand which probably will not happen when it's not functioning right.

    You've had a mammoth series of infections and that could have made your immune system go into overdrive, hence the anaphylactic shock, although it still could be shellfish: even though you might avoid it, if you are sensitive the slightest trace of it on a production line can taint a product, which is why I eat only food I prepare myself. Not knowing your eating habits I am only mentioning this just in case. Another possibility of cross-contamination is in a restaurant, a knife or utensil which has been used for shellfish preparation even if it is washed could still have enough traces to trigger an attack, especially if you are hypersensitised by recent infections.

    I've had periods of numbness in my face and also the tips of my forefingers, I suspect it's all to do with inadequate thyroxine levels, I tend to agree with the previous posts, and to put it all down to the lack of thyroxine before looking anywhere else. Also, as shaws says, a B12 supplement wouldn't go amiss.

    I do hope you can start to feel better and enjoy your family again, at least with an online 'listening ear' you don't have to go out of the house, just get online!

    Something which I have found useful is to do something which requires little or no brainpower but can take the mind over. When things are really bad my husband will sit and play 'Pass the Pigs' with me - it's a silly game but it can lift you a little bit. 'Snakes and Ladders' is good too. In fact, the more childish and old-fashioned, the better. The world is too electronic nowadays and an bit of old-fashioned 'fun' can do wonders when it is all too much. It could help your husband, too, if he is willing to go along with it. After all, it must have been very stressful for him, to be in Afghanistan. I do hope I am not coming across like an old Auntie but I am just hoping that something that has helped to keep me sane at times, might help you, too. When you feel you are not in control of your life, it can start to drive you over the edge!

  • I have 'shifting' facial numbness, I never know where it will appear next. It will be around for a while then disappear, then turn up somewhere else. My GP sed that as long as it remains intermittent its not a major problem but should any of it become permanent then he will investigate. Hope that helps! Cx

  • ((Hugs)) no answers sorry just a hug

  • Don`t you think you should really see a doctor, it could be Bells palsy I suffered from this years ago and it tends to hit you when you are down.

  • Thank you for all your replies I went back to the docs as I had ear pain that I asked the doctor about when I had sinus infection but he didn't look at It just gave me a prescription for antibiotics anyway it was a lovely locus today she was really thorough at first said no nothing there then she had a look again and said there had been a boil in the outer ear canal and it was badly infected and inflamed which was affecting the nerves.She apologised and said she was very surprised I hadn't been back earlier.All in all not feeling so worried when you get a bad day it can feel lke the end of he world.I did post earlier but I think I was premature turning the page and submitting the answer.Thank you all once again and a very merry Xmas to you all xx

  • By the way profile pic is like that as iPad won't let me crop it and I can't be bothered to do it on the pc :-)

You may also like...